Format

Send to

Choose Destination
See comment in PubMed Commons below
Indian J Psychol Med. 2012 Apr;34(2):181-3. doi: 10.4103/0253-7176.101799.

Chronic subdural hematoma following electro convulsive therapy.

Author information

1
Department of Anaesthesiology, BMCH, Burdwan, West Bengal, India.

Abstract

Subdural hematoma is a rare but serious complication following electroconvulsive therapy (ECT), a frequently used treatment modality in the management of various psychiatric morbidities including bipolar affective disorder (BAD). There are very few reports of intracranial bleeding following ECT in the literature. A 38-year-old female, known case of BAD for last fifteen years receiving ECT, presented with the symptoms of dysphasia, headache, left sided paresis, and sudden deterioration of sensorium. Computed tomography (CT) scan of the brain was suggestive of left-sided fronto parietal chronic subdural hematoma with midline shift that was drained successfully.

KEYWORDS:

Electroconvulsive therapy; rare; subdural hematoma complication

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Support Center